RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra Discrete Math.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra Discrete Math., 2014, Volume 17, Issue 1, Pages 110–134 (Mi adm462)  

SURVEY ARTICLE

Some combinatorial problems in the theory of partial transformation semigroups

A. Umar

Department of Mathematics and Statistics, Sultan Qaboos University, Al-Khod, PC 123, OMAN

Abstract: Let $X_n = \{1, 2, \ldots , n\}$. On a partial transformation $\alpha : \mathopDom\nolimits \alpha \subseteq X_n \rightarrow \mathopIm\alpha \subseteq X_n$ of $X_n$ the following parameters are defined: the breadth or width of $\alpha$ is $\mid\mathopDom\nolimits \alpha\mid$, the collapse of $\alpha$ is $c(\alpha)=\mid\cup_{t \in \mathopIm\alpha}\{t \alpha^{-1}: \mid t\alpha^{-1}\mid \geq 2\}\mid$, fix of $\alpha$ is $f(\alpha) = \mid\{x \in X_n: x\alpha = x\}\mid$, the height of $\alpha$ is $\mid\mathopIm\alpha\mid$, and the right [left] waist of $\alpha$ is $\max(\mathopIm\alpha)  [\min(\mathopIm\alpha)]$. The cardinalities of some equivalences defined by equalities of these parameters on $\mathcal{T}_n$, the semigroup of full transformations of $X_n$, and $\mathcal{P}_n$ the semigroup of partial transformations of $X_n$ and some of their notable subsemigroups that have been computed are gathered together and the open problems highlighted.

Keywords: full transformation, partial transformation, breadth, collapse, fix, height and right (left) waist of a transformation. Idempotents and nilpotents.

Full text: PDF file (192 kB)
References: PDF file   HTML file

Bibliographic databases:
MSC: 20M17, 20M20, 05A10, 05A15
Received: 29.01.2012
Revised: 24.02.2012
Language:

Citation: A. Umar, “Some combinatorial problems in the theory of partial transformation semigroups”, Algebra Discrete Math., 17:1 (2014), 110–134

Citation in format AMSBIB
\Bibitem{Uma14}
\by A.~Umar
\paper Some combinatorial problems in the theory of partial transformation semigroups
\jour Algebra Discrete Math.
\yr 2014
\vol 17
\issue 1
\pages 110--134
\mathnet{http://mi.mathnet.ru/adm462}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3288188}


Linking options:
  • http://mi.mathnet.ru/eng/adm462
  • http://mi.mathnet.ru/eng/adm/v17/i1/p110

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Algebra and Discrete Mathematics
    Number of views:
    This page:161
    Full text:115
    References:24

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020